MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR FLEX REAMER HEAD 12.5MM

WRIGHT MEDICAL TECHNOLOGY INC VALOR FLEX REAMER HEAD 12.5MM
Catalog Number 4150006125
Medical Device Problem Codes Break (1069); Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the reamer broke during the operation and remained in the tibia.Reamer was removed from the patient, but caused a dangerous situation.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received product shows that the return reamer head is in a very bad condition, and is no longer usable.All 4 cutting edges are completely dull.Some sections of the cutting edges show brows, from running the reamer head backwards, also the edge between flute and land got damaged from running backwards.The recess of the reamer head is badly damaged from use, as it showing dents and deformations.Even though the part was returned in one piece, it unfortunately does not show a lot number and the customer did not provide us with a lot number.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on investigation, the root cause was attributed to a use related issue.If more information is provided, the case will be reassessed.

Brand Name
VALOR FLEX REAMER HEAD 12.5MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17878626
Report Number3010667733-2023-00592
Device Sequence Number7417985
Product Code HTO
UDI-Device Identifier00889797035484
UDI-Public00889797035484
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4150006125
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown